Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 23, NWS Las Vegas, NV

June 16, 2022Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 16, 2022, 11:30 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 18, 2022, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2022, 11:30 AM PDT (18:30 UTC)
In effect from
Jun 18, 2022, 11:00 AM PDT
Expired
Jun 18, 2022, 9:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5295 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS85 KVEF 161830
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1130 AM PDT Thu Jun 16 2022

AZZ101-102-NVZ461>466-170700-
/O.UPG.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/
/O.NEW.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1130 AM PDT Thu Jun 16 2022 /1130 AM MST Thu Jun 16 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM FRIDAY 
FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND 
NORTHWEST ARIZONA...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND 
NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM Friday and 11 AM 
to 9 PM Saturday. The Fire Weather Watch is no longer in effect. 

* TIMING...Critical fire conditions are primarily expected in 
  the late morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 percent.
  Slight improvements to humidity values are possible in eastern
  Mohave County Saturday...but still in the 10 to 20 percent
  range.

* IMPACTS...A combination of strong winds...low relative
  humidity...and warm temperatures can contribute to extreme fire
  behavior. Any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ460-170700-
/O.CON.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1130 AM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM
PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Today and Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph today. 
  Stronger winds on Friday with sustained winds of 30 to 35 mph 
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
5 follow-up statements
512 
WWUS85 KVEF 170616
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1116 PM PDT Thu Jun 16 2022

NVZ460-171830-
/O.EXP.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1116 PM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph today. 
  Stronger winds on Friday with sustained winds of 30 to 35 mph 
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

AZZ101-102-NVZ461>466-171830-
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1116 PM PDT Thu Jun 16 2022 /1116 PM MST Thu Jun 16 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 11 PM
PDT/MST FRIDAY AND 11 AM PDT/MST TO 9 PM PDT/MST SATURDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND 
NORTHWEST ARIZONA...

* TIMING...Critical fire conditions are primarily expected in 
  the late morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.Slight improvements to humidity values are possible 
  in eastern Mohave County Saturday...but still in the 10 to 20 
  percent range.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
211 
WWUS85 KVEF 171814
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1114 AM PDT Fri Jun 17 2022

AZZ101-102-NVZ461>466-180600-
/O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1114 AM PDT Fri Jun 17 2022 /1114 AM MST Fri Jun 17 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* TIMING...Critical fire conditions are primarily expected in 
  the late morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.Slight improvements to humidity values are possible 
  in eastern Mohave County Saturday...but still in the 10 to 20 
  percent range.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

NVZ460-180600-
/O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
1114 AM PDT Fri Jun 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph today. 
  Stronger winds on Friday with sustained winds of 30 to 35 mph 
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
539 
WWUS85 KVEF 180549
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1049 PM PDT Fri Jun 17 2022

AZZ101-102-NVZ461>466-181830-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1049 PM PDT Fri Jun 17 2022 /1049 PM MST Fri Jun 17 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 9 PM 
PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF 
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463,
  464, 465, and 466. In Arizona...Fire weather zones 101 and 102.

* WIND...Winds have decreased and should remain less than 20 mph 
  overnight, but will increase again Saturday morning. Sustained 
  winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts 
  possible across the Southern Great Basin. 

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.Slight improvements to humidity values are possible 
  in eastern Mohave County Saturday...but still in the 10 to 20 
  percent range.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

NVZ460-180700-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
1049 PM PDT Fri Jun 17 2022

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460...

Winds have decreased and humidity has increased in zone 460, thus
the red flag warning will be allowed to expire.

$$


weather.gov/lasvegas
869 
WWUS85 KVEF 181743
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1043 AM PDT Sat Jun 18 2022

AZZ101-102-NVZ461>466-190400-
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1043 AM PDT Sat Jun 18 2022 /1043 AM MST Sat Jun 18 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 
  464, 465, and 466. In Arizona...Fire weather zones 101 and 
  102. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
615 
WWUS85 KVEF 190343
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
843 PM PDT Sat Jun 18 2022

AZZ101-102-NVZ461>466-190445-
/O.EXP.KVEF.FW.W.0023.000000T0000Z-220619T0400Z/
843 PM PDT Sat Jun 18 2022 /843 PM MST Sat Jun 18 2022/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA...

Humidities set to slowly recover overnight as the winds have already 
started to diminish. Red Flag Warning will be allowed to expire 
at 9 pm PDT.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 8:45 AM PDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 16, 8:45 AM PDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
845 AM PDT Thu Jun 16 2022

.SYNOPSIS...Expecting the warmest day of the week today before a
potent low pressure system brings strong winds and another round of
cooler temperatures. Dry conditions to continue, as most of the
monsoonal moisture looks to remain to our east. Warmer temperatures
to return next week.
&&

.UPDATE...Satellite imagery this morning shows cloudless skies
acorss the region but deep and tightly wound up low is lurking off
the Pacific coast and will nudge closer over the next 24 hours, with
winds gradually ramping upward. Strongest winds today will be
focused across the southern Great Basin and Sierra, but will spread
across most of the Mojave Desert region Friday.  Will be taking a
close look today at the need for additional wind headlines and
possible upgrades to the current high wind watches.  In the very
near term, things look good with no update needed.

-Outler-

&&

.SHORT TERM...Today.

Temperatures rise once again today, with highs a couple degrees
higher than yesterday. Fortunately, this will be the hottest we get
for a couple days. Unfortunately, the coming cooldown will be
accompanied by strong winds. Southerly breezes begin to pick up
today as the next system approaches. Strongest gusts today are
expected in our northern areas, with a wind advisory out for
Esmeralda and central Nye Counties. Gusts up to 45 mph are forecast
for the advisory areas, with gusts generally 20-35 mph elsewhere.

.LONG TERM...Friday through the Weekend.

Confidence continues to increase for a windy next three days across
much of the region. The last two evenings, we have referenced the
12Z ECMWF EFI wind values and again today, these values continue to
be eyebrow raising. In fact, the 12Z EC meteogram for KTPH has 48 of
50 members gusting 50+ mph Friday afternoon. So yesterday's High
Wind Watch and Red Flag Warnings looks like a great call for
Esmeralda/Nye/Lincoln counties.

Of note, an increasing concern for winds over the eastern Sierra is
a recent addition to the forecast, as it appears that 60+ mph gusts
may be possible in the high terrain areas above 8000ft and higher
near ridgetops. That being said, conditions don't look exactly
favorable for downslope potential at this time, so the lower Owens
Valley should avoid those higher end winds (although it will be
plenty windy there anyway, just not due to downslope). May need to
consider expanding wind products into Inyo county.

Apart from wind, there was some low probability chances for isolated
thunderstorm development Friday afternoon and Saturday afternoon as
well, given a strong influx of moisture into Arizona that increases
PWAT values to 200+% of normal. However, the more progressive motion
of the upper low does seem to be favoring a more easterly
orientation of that moisture flux axis, and thus decreasing the
chances for PoP for Mohave county both days.

Heading into next week, much less wind is expected due to high
pressure building over the southwest. CPC 6-10 and 8-14 outlooks
show potential for above average precip for much of Arizona
including Mohave county so we shall welcome those chances with arms
wide open.
&&

.FIRE WEATHER...Hot and dry conditions to continue across the area.
An incoming system begins to increase southerly winds this
afternoon, leading to critical fire weather conditions in Esmeralda
and central Nye Counties. Tomorrow, wind speeds ramp up and
afternoon humidities in the single digits will lead to widespread
critical conditions. Gusts up to 60 mph will be possible in
Esmeralda, Nye, and Lincoln Counties, particularly in the higher
terrain. Winds remain gusty on Saturday, with gusts of 40-50 mph
expected. Minimum humidities will be slightly higher on Saturday,
helping mitigate the threat in the higher terrain of Mohave County.
Weaker but still breezy conditions anticipated on Sunday, with winds
finally subsiding on Monday.
&&

.AVIATION...For Harry Reid...Winds will be increasing late this
morning through the afternoon with southeast components 10-18 knots
likely developing after 18Z then become more southerly and gusting
20-25 after 21Z through early this evening. South-southwest winds
around 10 knots through Friday morning then gusts 30-35 knots will
develop Friday afternoon. Clear skies will persist through the
period.

For the rest of southern Nevada, northwest Arizona and southeast
California...South winds will increase late this morning and
continue through the afternoon and early evening with speeds 15-25
knots at most TAF sites across the region. KDAG will see similar
speeds from the west-southwest. Clear skies will persist through the
TAF period across the region. Widespread south-southwest winds will
develop Friday gusting 30-40 knots.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Woods
LONG TERM...TB3
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:37 AM PDTLake Wind AdvisoryVEF57 hr
Jun 16, 11:37 AM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye59 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.